Alert archive / Missouri / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 80, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Apr 24, 2002, 5:07 PM CDT for Carter County, Missouri. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2002, 5:07 PM CDT (22:07 UTC)
- Expired
- Apr 24, 2002, 5:30 PM CDT
- In force
- 23 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties
County Carter County, MO
The radar
The Paducah radar (KPAH), 195 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 2:30 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.1 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 749 J/kg
- Mixed-layer CIN
- -185 J/kg
- Mixed-layer LCL
- 776 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 225 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KPAH 242207 SVRPAH MOC035-242230- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PADUCAH KY 506 PM CDT WED APR 24 2002 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CARTER COUNTY IN MISSOURI * UNTIL 530 PM CDT * AT 504 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES WEST OF ELLSINORE...MOVING EAST SOUTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER ELLSINORE AT 515 PM CDT IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DESTRUCTIVE WINDS... DEADLY LIGHTNING...AND VERY HEAVY RAIN. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF EITHER A TORNADO IS SPOTTED...OR A TORNADO WARNING IS ISSUED. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN PADUCAH.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 3:15 PM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Apr 24, 3:15 PM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 315 PM CDT WED APR 24 2002 WILL KEEP DISCUSSION SHORT DUE TO SVR WX AND GRID TRANSFER PROBLEMS IN IFPS. CURRENT FCST WILL TREND SVR POTENTIAL EWD THROUGH CWA THROUGH 03Z. THREAT SHOULD DIMINISH MARKEDLY FROM 03Z TO 06Z...AS FROPA MOVES EAST OF FCST AREA. GIVE HIGH PWS...SUSPECT LOCALLY HEAVY RAIN WILL ALSO BE A THREAT WITH THE SCATTERED WIND/HAIL DAMAGE POTENTIAL. AFTER TONIGHT...I WILL KEEP MENTION OF SHWRS ONLY FOR FRIDAY...WITH A CHANCE OF SHOWERS AND THUNDERSTORMS SATURDAY. I INCREASED POP FOR MONDAY INTO TUESDAY PCPN EVENT...AS MEDIUM RANGE ENSEMBLES STILL SHOW A FOCUSED BOUNDARY AND LIFT OVER THE AREA. ALTHOUGH A SMALL CHANCE OF PCPN IS POSSIBLE ON WEDNESDAY...WILL KEEP IT DRY AT THIS TIME. FOR MAX/MIN TEMPS...WENT SLIGHTLY WARMER THAN MAV GUIDANCE IN SHORT TERM...THEN SLIGHTLY COOLER THAN MEX /NOW AVN EXTENDED/ MOS GUIDANCE. MANUALLY GENERATED ZONES SHOULD BE AVAILABLE NO LATER THAN 4 PM. CCF WILL DELAYED A LITTLE LONGER. .PAH...NONE. SMITH
In the hours before
Local storm report, Apr 24, 4:21 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
421 PM CDT WED APR 24 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0417 PM ENFIELD IL 0.75 INCH HAIL
04/24/02 WHITE REPORTED BY EVANSVILLE
MEDIA
0421 PM IL 1.75 INCH HAIL
04/24/02 WHITE REPORTED BY STATE POLICE
0410 PM 8NE MCLEANSBORO IL 0.50 INCH HAIL
04/24/02 HAMILTON REPORTED BY SPOTTER
0400 PM MCLEANSBORO IL 1.75 INCH HAIL
04/24/02 HAMILTON REPORTED BY SHERIFFLocal storm report, Apr 24, 4:24 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
424 PM CDT WED APR 24 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0402 PM 6W MCLEANSBORO IL 1.75 INCH HAIL
04/24/02 HAMILTON REPORTED BY FIRE RESCUE
0423 PM CARMI IL 1.75 INCH HAIL
04/24/02 WHITE REPORTED BY EVANSVILLE
MEDIA
0415 PM VAN BUREN MO 1.00 INCH HAIL
04/24/02 CARTER
0415 PM VAN BUREN MO FUNNEL CLOUD
04/24/02 CARTER REPORTED BY SPOTTER
0415 PM 1S VAN BUREN MO WIND DAMAGE
04/24/02 CARTER TREES DOWN ACROSS HIGHWAY
103Local storm report, Apr 24, 4:40 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
440 PM CDT WED APR 24 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0423 PM VAN BUREN MO TORNADO
04/24/02 CARTER SOUTH SIDE OF VAN BUREN.
TREES AND POWER LINES
DOWN. WINDOWS BLOWN OUT.
REPORTED BY SHERIFF.
0439 PM 1E ELLSINORE MO TORNADO
04/24/02 CARTER TORNADO ON THE GROUND
REPORTED BY STATE
POLICE.Local storm report, Apr 24, 4:51 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
451 PM CDT WED APR 24 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0448 PM MOUNT VERNON IN 1.00 INCH HAIL
04/24/02 POSEY REPORTED BY EVANSVILLE
EMALocal storm report, Apr 24, 4:56 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
456 PM CDT WED APR 24 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0456 PM BUFKIN IN 1.75 INCH HAIL
04/24/02 POSEY REPORTED BY STATE POLICE
0456 PM HIGHWAY 67 MO 1.00 INCH HAIL
04/24/02 BUTLER REPORTED BY EMLocal storm report, Apr 24, 5:03 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
503 PM CDT WED APR 24 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0455 PM MO TORNADO
04/24/02 BUTLER REPORTED BY STATE POLICE
IN NORTHERN BUTLER. ON
THE GROUND ALONG HIGHWAY
417.The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 11:10 PM CDT | Severe Thunderstorm Warning | PAH | Carter | 50 min |
| Apr 24, 12:06 AM CDT | Severe Thunderstorm Warning | PAH | Carter, Ripley | 24 min |
| Apr 24, 12:18 AM CDT | Severe Thunderstorm Warning | PAH | Butler | 42 min |
| Apr 24, 7:28 AM CDT | Flash Flood Warning | PAH | Bollinger, Scott, Stoddard, Wayne | 3 hr |
| Apr 24, 3:33 PM CDT | Severe Thunderstorm Warning | PAH | Carter | 57 min |
| Apr 24, 4:11 PM CDT | Tornado Warning | PAH | Carter | 34 min |
| Apr 24, 4:35 PM CDT | Tornado Warning | PAH | Butler | 40 min |
| Apr 24, 4:36 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 39 min |
| Apr 24, 4:47 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger | 58 min |
| Apr 24, 5:13 PM CDT | Tornado Warning | PAH | Butler, Stoddard | 62 min |
| Apr 24, 5:28 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 47 min |
| Apr 24, 5:32 PM CDT | Severe Thunderstorm Warning | PAH | Cape Girardeau | 43 min |
| Apr 24, 5:46 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Wayne | 44 min |
| Apr 24, 5:54 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Stoddard | 36 min |
| Apr 24, 6:20 PM CDT | Tornado Warning | PAH | Scott, Stoddard | 25 min |
| Apr 24, 6:26 PM CDT | Severe Thunderstorm Warning | PAH | New Madrid | 64 min |
| Apr 24, 6:28 PM CDT | Severe Thunderstorm Warning | PAH | Butler | 47 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.